Schizophrenia.com

Starting lurasidone (Latuda) tomorrow

I’m starting lurasidone (Latuda) tomorrow. I’ve been interested in this drug for a while – perhaps my main reason for that is that it is approved for treating bipolar depression. I’ve also read it can help treat cognitive symptoms.

My question is if anyone has found lurasidone to treat depression (especially apathy) or cognitive symptoms. (I don’t need an antipsychotic effect at this time.)

-Albert.

1 Like

Check with your doctor, one should be taking an antidepressant for depression,I do see abilify prescribed for treatment resistent depression though

It does not matter whether it is classified as an antidepressant, an antipsychotic or anything else – what counts is whether it helps. In fact, the most effective treatment I’ve tried was the combination of the stimulant methylphenidate with the opioid buprenorphine.

Also, I don’t know how risky it really is, but many psychiatrists advise caution in using antidepressants in bipolar disorder, because it might induce a switch to mania.

-A.

Oh I read depression without the bipolar mb, in that case you should be taking an antipsychotic with a mood stabilizer check with your psychiatrist

My negative symptoms were better on Latuda but I had positive symptoms, akathisia preventing me from sleeping and bad nausea.

Already did. The Latuda was my idea, but she wrote the prescription. We’re substituting it for cariprazine.

-A.

I take 120 mg of Latuda. Not sure if it helps with depression, as I’m on an AD already (Trintellix). I def don’t think it helps with cognitive symptoms. But everyone is different, and what may or may not work for me, may be beneficial to you. Good luck!

Im on Lurasidone/Latuda. I asked it to be prescribed to me specifically after being on quetiapine/seroquel and hating it.

Its overall possibly the best antipsychotic I’ve been on in terms of side effects.
The only real negative is that eating it with food (which you MUST do) is really confusing if you go out for dinner, or spend a night out with friends etc. You essentially have to eat twice or miss the medication.

Latuda helps me with negative symptoms and concentration.

1 Like

Latuda didn’t really make any difference for me but I’m quite med resistant unfortunately. I hope it works well for you

1 Like

I took my first dose, 37 mg, and if I feel anything (not sure), it’s a bit of excitement or butterflies in the stomach – I hope that is not a manifestation of the nausea that some people get from this drug.

-A.

It takes 2-3 hours before it knocks me out.

I had what was considered a rare reaction with the drug as I became more or less euphoric, had severe insomnia, angry, ect. I would say it had an antideppresent effect alright. But it also may have amounted to being high as my life crashed around me. Don’t worry too much of having my reaction to it. It didn’t even put me to sleep when I took it which the doctor called very strange. Basically it just wasn’t my drug. For all I know it might be yours. Good luck.

It is not an antihistamine, so I wouldn’t expect much sedation from it, but I’ve read it can happen.

-A.

What I meant is what I read is that you were supposed to go to sleep, or at least take a nap a few hours after taking it which I never did.

I’m now taking 74 mg in the mornings. There is very little adverse effects. The beneficial effects are also subtle, but taken together, I’m pretty sure I’m not just imagining it. I’ve been singing at times while out walking, which is a good sign.

-A.

1 Like

Im on it. Are you having yours with food?
Mine definitely has a sedative effect when its taken. I have to go to bed pretty soon after taking it. Recently I’ve been going to bed almost immediately.

I’m doing my best, but today I had only a sandwich with cheese and ham. I usually don’t feel like eating much in the mornings, except when cereals are offered. The doctor said just a banana or sandwich would be enough, but I’m reading a lot about people who have to eat more.

-A.

A banana isn’t enough as it isn’t 350 calories which is the minimum you need for it to work. Your doctor is wrong lol.

That sounds like a lot – how much is it in practical terms? I would think the composition of the food would also be a factor.

Can it be absorbed sublingually?

-A.